Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS North Platte, NE

March 29, 2007McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2007, 7:56 PM CDT for McPherson County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2007, 7:56 PM CDT (00:56 UTC)
Expired
Mar 29, 2007, 9:00 PM CDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County McPherson County, NE

The radar

The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 300056
SVRLBF
NEC117-300200-
/O.NEW.KLBF.SV.W.0023.070330T0056Z-070330T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 900 PM CDT

* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES SOUTHEAST OF SCHNICK LAKE...OR ABOUT 11 MILES SOUTHWEST OF
  TRYON...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND BEACH LAKE BY 815 PM CDT...

LAT...LON 4141 10138 4143 10099 4172 10106 4173 10140

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 300128
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT THU MAR 29 2007

NEC117-300200-
/O.CON.KLBF.SV.W.0023.000000T0000Z-070330T0200Z/
MCPHERSON NE-
828 PM CDT THU MAR 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN MCPHERSON COUNTY...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF HIGHWAY 92 MILE MARKER 200...OR ABOUT
13 MILES SOUTHWEST OF TRYON...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF HIGHWAY 92 MILE MARKER 200 BY 835 PM CDT...
  SCHNICK LAKE AND 7 MILES EAST OF DIAMOND BAR LAKE BY 845 PM CDT...
  SAND BEACH LAKE BY 900 PM CDT...

LAT...LON 4141 10138 4143 10099 4172 10106 4173 10140

$$

SPRINGER
000 
WWUS53 KLBF 300157
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT THU MAR 29 2007

NEC117-300207-
/O.EXP.KLBF.SV.W.0023.000000T0000Z-070330T0200Z/
MCPHERSON NE-
857 PM CDT THU MAR 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY
EXPIRES AT 900 PM CDT...

LAT...LON 4141 10138 4143 10099 4172 10106 4173 10140

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:41 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 29, 2:41 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
241 PM CDT THU MAR 29 2007

...FORECAST CENTERS AROUND SEVERE WEATHER THIS EVENING...

.DISCUSSION...
AREAS ALONG AND EAST OF HIGHWAY 83 COULD BECOME FAVORABLE FOR SEVERE
WEATHER AND FLOODING TONIGHT.

WATER VAPOR AND TIMING TOOLS SUGGEST AN AREA OF DIVERGENCE WILL
SPREAD ACROSS THE ERN HALF OF THE FCST AREA THIS AFTN AND TONIGHT.
PARTIAL CLEARING IS UNDERWAY ACROSS SWRN NEB AS THIS FEATURE
TRANSLATES NEWD. THE SFC LOW IS TUCKED WEST NEAR KIML AND IS FCST TO
UNDERGO OCCLUSION THIS EVENING AS IT LIFTS NEWD THROUGH NEB AND INTO
ERN SD FRIDAY MORNING. THE ATTENDANT WARM FRONT...YET TO FORM OR
WEAKLY ORGANIZED ATTM WILL LIFT NORTH WITH THE SFC LOW. SHEAR
PARAMETERS REMAIN HIGH. PWS ARE EXPECTED TO INCREASE TO NEAR 300
PERCENT NORMAL. BOTH THE GFS AND NAM12 CART A BUNDLE OF MOISTURE NWD
OUT OF KS AND INTO NEB TONIGHT AS THE FRONT LIFTS NORTH AND IF SFC
TEMPS CAN REACH THE LOWER 70S STORMS COULD EASILY FIRE.

ATTM NOMINAL WARM AIR ADVECTION PER TEMPS IN THE MID 60S SUGGESTS
ONLY MODEST CAPE WILL BE AVAILIBLE. THE FCST IS FOR MORE STORMS TO
DEVELOP THIS AFTN AND TONIGHT BUT WITH MINI-SUPERCELL
CHARACTERISTICS. PWS ARE FCST TO RISE TO NEAR 300 PERCENT SUPPORTING
HP CHARACTERISTICS TO THE STORMS. THE FLASH FLOOD WATCH WILL CONTINUE
IN PLACE. FLOOD GUIDANCE IS LOW.

WEST OF HIGHWAY 83...THE NEB PANHANDLE...TROWAL SIGNITURE IS IN
PLACE WITH WESTWARD 800MB THETA E ADVECTION. THIS ADVECTION IS
PROGGED TO CONTINUE UNTIL 06Z TONIGHT. SFC WINDS AND VWP WINDS ARE
MARGINAL FOR WINTER STORM CONDITIONS ACROSS THE ERN PANHANDLE BUT
WINTER WEATHER CONDITIONS ARE BEING CLOSELY MONITORED. FOR NOW WENT
FOR 1 TO 2 INCHES OF SNOW TONIGHT. THE NAM12 AND GFS IS POORLY
HANDLING THE DEFORMATION ZONE...TOO FAST LIFTING IT NORTH WITH THE H7
LOW. EXPECT THE SNOW SHOULD END BY MIDNIGHT. SO 2 INCHES OR 1/2 INCH
ACCUMULATION PER HOUR TONIGHT IS ALL. NO ADZY IS NEEDED ATTM.

SKIES CLEAR PARTIALLY FRIDAY. THEN THE QUESTION IS WHAT TO DO
FRIDAY NIGHT AND SATURDAY. THE GFS IS PREFERRED OVER THE NAM AND
ECMWF. THIS PRODUCES A CHC OF RAIN FRIDAY AND SATURDAY. WILL USE THE
GFS SKIES AND POPS. THIS MODEL HAS BEEN DOING PRETTY WELL WITH THIS
SYSTEM SO FAR. THE NAM12 IS SIMILAR BUT NOT AS ROBUST WITH THE
EXPECTED PCPN SHIELD WHICH WILL SPREAD NORTH-NORTHEAST FRIDAY NIGHT
AND SATURDAY.

DAYS 4 THROUGH 7...ECMWF AND GFS ARE FAIRLY CLOSE BRINGING A COLD
FRONT THROUGH NEB MONDAY-TUESDAY. THIS PORTION OF THE FCST RELIED
HEAVILY ON HPC NUMBERS.

&&

.AVIATION...
SHOWERS AND IFR TO MVFR CEILINGS WILL IMPACT WESTERN PORTIONS OF
ROUTE 098 WEST OF VTN...ROUTE 264 NORTHWEST OF OGA...AND ROUTE 274
HEADING SOUTHWEST OF AKO. DRIER AIR IS NOW BEING DRAWN NORTHWEST
INTO SOUTHWEST NEBRASKA WITH CEILINGS LIFTING ATTM. THIS EVENING
ANOTHER ROUND OF STORMS ARE ANTICIPATED TO DEVELOP FROM 00Z AND CLIP
AREAS EAST OF A LINE FROM LBF TO VTN WHERE HEAVY RAINFALL WILL
REDUCE VISIBLITIES AND CEILINGS AT TIMES TO IFR CONDITIONS UNTIL
06Z. FURTHER WEST SNOW AND BLOWING SNOW WILL IMPACT FLIGHTS MOVING
THROUGH THE NEBRASKA PANHANDLE AND SOUTHWEST TO THE FOOTHILLS IN THE
DENVER AREA. MVFR TO IFR CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
THE MORNING FRIDAY THROUGH 15Z THEN CONDITIONS IMPROVING TO VFR.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 006>010-
026>029 UNTIL 06Z.

&&

CDC
Hazardous weather outlook, Mar 29, 3:29 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT THU MAR 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-301815-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CDT THU MAR 29 2007 /229 PM MDT THU MAR 29 2007/

...FLASH FLOOD WATCH FOR NORTH CENTRAL NEBARSKA UNTIL 1 AM CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A MIX BAG OF WEATHER IS ON TAP TONIGHT AS THUNDERSTORMS ARE
EXPECTED TO REDEVELOP IN AREAS EAST OF HIGHWAY 83...WHILE SNOW
WILL FALL IN THE EASTERN PANHANDLE. THE THUNDERSTORMS THAT FORM
WILL BRING THE THREAT FOR FLASH FLOODING WHERE RAINFALL EXCEEDS 1
INCH PER HOUR. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTH CENTRAL
NEBRASKA THROUGH 1 AM CDT...WITH THE GREATEST THREAT FOR HEAVY
RAINFALL EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO
ERICSON IN WHEELER COUNTY.

THUNDERSTORMS THAT DEVELOP THIS EVENING WILL MOVE TO THE
NORTHEAST AND CAPABLE OF HEAVY RAIN...SMALL HAIL...AND STRONG WIND
GUSTS. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.
THEN OUT WEST... AS THE RAIN CHANGES TO SNOW UP TO 2 INCHES OF SNOW
ACCUMULATION MAY OCCUR OVER THE EASTERN PANHANDLE BEFORE THE SNOW
ENDS TOWARD MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

19

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:15 PM CDTSevere Thunderstorm WarningLBFLincoln26 min
Mar 30, 3:47 PM CDTFlash Flood WatchLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more12 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.